What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 9, 4:49 PM EST, 39 minutes earlier.
Area forecast discussion, Sep 9, 4:49 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
549 PM EDT Mon Sep 9 2019
.SYNOPSIS...
Fair and warm weather will prevail much of the week with temperatures
slightly above normal. A weakening cold front will drop into the area
tonight into Tuesday, leading to isolated to widely scattered showers
and thunderstorms. High pressure then prevails Wednesday and
Thursday. Shower and thunderstorm chances increase Friday into
next weekend as a cold front approaches then stalls just north
of the area.
&&
.UPDATE...
Substantially increased PoPs now through 00z for the supercell
thunderstorm in the ILM vicinity. Expect it to backbuild upshear
rather than racing eastward with the steering flow. Lesser
increases in PoPs along/ahead of the front elsewhere. No other
significant changes.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Cold front draped W and north of local area will drop south
tonight. Surface flow out of the south ahead of it was
maintaining a warm and humid weather ahead of front, but dry air
and ridging in the mid levels will continue to keep convection
limited. Only isolated and localized shwrs/tstms were
developing, mainly associated with sea breeze convergence. The
flow above the surface was out of the W-NW and will drive
and shwrs and clouds toward the coast. Expect this front to
drop down through the area overnight and therefore will keep
isolated convection along boundary overnight. Soundings show
subsidence inversion with mainly elevated instability overnight,
but expect best chc over SE NC where better instability is
located with slightly higher dewpoints. Boundary weakens as it
heads south with winds shifting from light southerly to
northerly by morning. Expect some fog and or stratus to develop
overnight toward daybreak with lows in the low to mid 70s which
should dissipate by mid morning.
The front drops into the area early Tuesday while weakening as
ridge aloft builds over the Southeast and becomes stronger with
H5 heights reaching up near 594. This should maintain limited
convective activity on Tues, mainly along sea breeze over NE SC
and possibly over the adjacent waters overnight Tues.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Building ridge of high pressure aloft will bring near to slightly
above normal temperatures during mid week with heat indices in the
mid to upper 90s. Some remote chances for showers and thunderstorms
in the afternoon with increased surface heating and available
moisture. Otherwise, beautiful weather expected for mid week.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Ridge of high pressure over the eastern CONUS will provide mostly
sunny skies for the long term forecast period. There may be a front
approaching the area late in the week that could bring some chances
for showers and thunderstorms. Otherwise, a fairly quiet period of
weather in the long term.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
VFR throughout the period with a few showers and thunderstorms
possible this afternoon, especially along the coast with the
development of the sea breeze. Skies begin to clear tonight and
this will lead to patchy stratus and fog across the area
tomorrow. Similar day on Tuesday with VFR conditions continuing.
Winds will become northerly tomorrow as a weak cold front moves
south of the area. This could prolong stratus for a few hours
longer than normal.
Extended...Predominately VFR conditions over the weekend and early
next week with possible fog or stratus in the morning.
&&
.MARINE...
Cold front will drop through the waters from the north tonight
into Tues as it weakens. Seas will remain less than 3 ft as
light southerly flow veers around to the N behind the front.
Overall expect variable winds with benign seas and a longer
period SE swell mixing in. High pressure will extend in from the
north behind front. Winds will be gustier along coast in sea
breeze Tues aftn.
Waves 2 to 4 feet from the middle of the week through the weekend.
Wind waves south of the northeast around 4 seconds with swell
from the southeast between 10 and 12 seconds. Wind waves
decrease for the end of the week into the weekend with swells
decreasing to between 6 and 8 seconds. Winds stay light under 10
kts.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...TRA
NEAR TERM...RGZ
SHORT TERM...MCK
LONG TERM...MCK
AVIATION...RGZ/21
MARINE...MCK/RGZ
Hazardous weather outlook, Sep 9, 2:18 PM EST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
318 PM EDT Mon Sep 9 2019
AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-
054>056-058-059-101930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
318 PM EDT Mon Sep 9 2019
This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 9, 1:45 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT MON SEP 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM TORNADO 3 N SUPPLY 34.06N 78.27W
09/05/2019 BRUNSWICK NC NWS STORM SURVEY
APPROXIMATELY A DOZEN PINE TREES UP TO 14 INCHES IN
DIAMETER WERE SNAPPED, ALONG WITH A FEW SMALLER
HARDWOODS, AT THE END OF MIDDLE RIVER RD NE. DAMAGE
CONSISTENT WITH 85 MPH WINDS (EF-0). ADDITIONAL
SURVEYING WILL BE CONDUCTED FURTHER WEST WHERE THE
ROTATION APPEARED TO STRENGTHEN.
&&
EVENT NUMBER ILM1900203
CRMSpecial weather statement, Sep 9, 4:09 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
509 PM EDT Mon Sep 9 2019
NCZ105>108-092215-
Inland New Hanover NC-Coastal Pender NC-Inland Pender NC-
Coastal New Hanover NC-
509 PM EDT Mon Sep 9 2019
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN NEW HANOVER AND CENTRAL
PENDER COUNTIES UNTIL 615 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashton, or near Burgaw, moving southeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Burgaw, Surf City, Figure Eight Island, Rich Inlet, Hampstead,
Topsail Beach, White Stocking, Long Creek, Cape Fear Community
College North Campus, Ashton, Rocky Point, Murrayville, Topsail,
Castle Hayne, Bayshore, Scotts Hill, Ogden, Porters Neck, Woodside
and Murray Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3436 7764 3435 7765 3435 7766 3423 7778
3446 7805 3466 7783 3442 7755
TIME...MOT...LOC 2108Z 313DEG 19KT 3449 7789
MBBLocal storm report, Sep 9, 5:02 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
602 PM EDT MON SEP 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 2 SSW ROCKY POINT 34.41N 77.89W
09/09/2019 E0.70 INCH PENDER NC AMATEUR RADIO
&&
EVENT NUMBER ILM1900204
RANSpecial weather statement, Sep 9, 5:15 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington NC
615 PM EDT Mon Sep 9 2019
NCZ105-107>110-092315-
Inland New Hanover NC-Inland Brunswick NC-Inland Pender NC-
Coastal New Hanover NC-Coastal Brunswick NC-
615 PM EDT Mon Sep 9 2019
...SPECIAL WEATHER STATEMENT FOR NEW HANOVER...SOUTHWESTERN PENDER
AND NORTHEASTERN BRUNSWICK COUNTIES UNTIL 715 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hightsville, or near Wilmington, moving south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wilmington, Leland, Carolina Beach, Wrightsville Beach, Kure Beach,
South Masonboro Island, Snows Cut, North Masonboro Island, Figure
Eight Island, Boiling Spring Lakes, Bishop, Hightsville, Long Creek,
Cape Fear Community College North Campus, Wilmington International
Airport, Myrtle Grove, Rocky Point, Murrayville, Masonboro and Castle
Hayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3415 7784 3401 7790 3401 7794 3406 7793
3410 7794 3413 7792 3414 7795 3420 7796
3416 7797 3413 7795 3412 7794 3411 7794
3412 7795 3411 7795 3406 7794 3401 7795
3401 7809 3445 7814 3445 7778 3426 7775
TIME...MOT...LOC 2215Z 349DEG 11KT 3426 7792
MBBLocal storm report, Sep 9, 5:22 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT MON SEP 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 1 SE WRIGHTSBORO 34.28N 77.91W
09/09/2019 E0.70 INCH NEW HANOVER NC NWS OFFICE
PEA TO DIME SIZED HAIL AT NWS OFFICE IN WILMINGTON.
&&
EVENT NUMBER ILM1900205
RAN